MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CANNON II PLUS REPLACEMENT HUB SET; CATHETER HEMODIALYSIS NON IMPL

ARROW INTERNATIONAL LLC CANNON II PLUS REPLACEMENT HUB SET; CATHETER HEMODIALYSIS NON IMPL
Catalog Number CAR-02400
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "on (b)(6) 2022, cracks were found in the joint when tightening, during used on the patient.No danger to the patient.
 
Additional Manufacturer Narrative
(b)(4).The customer report of a cracked luer hub was confirmed by complaint investigation of the returned sample.The customer returned one connector assembly for analysis.Visual analysis revealed a crack on the arterial luer hub, adjacent to and on the threads.The crack on the luer hub was at the location of the mold seam.Multiple scratches were also observed.Microscopic examination confirmed the damage and revealed that the crack is consistent with repeated over tightening on the luer hubs.The connector assembly was functionally tested per the instructions for use (ifu) provided with this kit, which instructs the user, "flush catheter thoroughly with sterile normal saline for injection to remove residual blood, post-treatment and before instilling heparin".The arterial and venous lines were flushed with a lab inventory syringe, and the arterial line flushed as intended.A small leak was observed at the location of the crack in the arterial luer hub.No leaks were observed when flushing the venous extension line.The ifu provided with this kit warns the user, "repeated over tightening of bloodlines, syringes and caps will reduce connector life and could lead to potential connector failure." a device history record review was performed, and no relevant findings were identified.Based on the customer report and the condition of the sample received, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
CANNON II PLUS REPLACEMENT HUB SET
Common Device Name
CATHETER HEMODIALYSIS NON IMPL
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18933562
Report Number9680794-2024-00252
Device Sequence Number21193707
Product Code MPB
UDI-Device Identifier00801902096111
UDI-Public00801902096111
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2024
Device Catalogue NumberCAR-02400
Device Lot Number13F21L0229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown